liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Gap and out-gap solitons in modulated systems of finite length: exact solutions in the slowly varying envelope limit
Linköping University, Department of Physics, Chemistry and Biology, Theoretical Physics. Linköping University, The Institute of Technology.ORCID iD: 0000-0001-6708-1560
Linköping University, The Institute of Technology. Linköping University, Department of Physics, Chemistry and Biology, Theoretical Physics.
National Academy of Science Ukraine.
Linköping University, Department of Physics, Chemistry and Biology, Theoretical Physics. Linköping University, The Institute of Technology.
2011 (English)In: PHYSICA SCRIPTA, ISSN 0031-8949, Vol. 83, no 6Article in journal (Refereed) Published
Abstract [en]

We discuss nonlinear excitations in finite-size one-dimensional modulated systems. Considering a binary modulated discrete nonlinear Schrodinger chain of large but finite length with periodic boundary conditions, we obtain exact elliptic-function solutions corresponding to stationary excitations in the slowly varying envelope limit. From these solutions, we analyze how the transformation between (localized) gap and (delocalized) out-gap solitons manifests itself in a system of finite length. The analogue of a localized gap soliton appears through a bifurcation at a critical point, so that gap soliton analogues exist only for chains longer than a critical value, which scales inversely proportional to the modulation depth. The total norm of these gap-out-gap states is found to be a monotonic function of the frequency, always inside a nonlinear gap with edges defined by the main nonlinear modes which approach the linear spectrum gap boundaries in the small-amplitude limit. The transformation from a gap to an out-gap state is associated with a particular frequency, close to the lower boundary of the linear gap; at this point the elliptic functions become trigonometric, corresponding to a finite-size analogue of an algebraic soliton. We compare the scenario with earlier results obtained numerically for purely discrete chains with few degrees of freedom.

Place, publisher, year, edition, pages
Royal Swedish Academy of Sciences , 2011. Vol. 83, no 6
National Category
Engineering and Technology
Identifiers
URN: urn:nbn:se:liu:diva-69166DOI: 10.1088/0031-8949/83/06/065005ISI: 000291153700005OAI: oai:DiVA.org:liu-69166DiVA: diva2:424343
Available from: 2011-06-17 Created: 2011-06-17 Last updated: 2014-01-13

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Johansson, MagnusKroon, Lars

Search in DiVA

By author/editor
Johansson, MagnusKroon, Lars
By organisation
Theoretical PhysicsThe Institute of Technology
Engineering and Technology

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 108 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf